Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 11, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 26, 2020, 4:14 AM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Mar 26, 2020, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2020, 4:14 AM CDT (09:14 UTC)
- In effect from
- Mar 26, 2020, 12:00 PM CDT
- Expired
- Mar 26, 2020, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WWUS74 KBRO 260914 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 414 AM CDT Thu Mar 26 2020 TXZ253>257-261800- /O.NEW.KBRO.WI.Y.0011.200326T1700Z-200326T2300Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 414 AM CDT Thu Mar 26 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... * WHAT...Southeast to South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Southern Hidalgo, Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...From noon today to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TOMASELLI
1 follow-up statement
001 WWUS74 KBRO 262327 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 627 PM CDT Thu Mar 26 2020 TXZ253>257-270030- /O.EXP.KBRO.WI.Y.0011.000000T0000Z-200326T2300Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 627 PM CDT Thu Mar 26 2020 ...WIND ADVISORY HAS EXPIRED... Gusty winds will continue this evening through tonight, with sustained winds generally below Wind Advisory criteria. Another windy day is expected on Friday, especially across portions of Cameron, Willacy, and Hidalgo counties. $$ Hallman
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:46 AM CDT, 28 minutes earlier.
Area forecast discussion, Mar 26, 3:46 AM CDT, 28 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Brownsville TX
346 AM CDT Thu Mar 26 2020
.SHORT TERM (Today through Friday): Wind will be the main issue
in this portion of the forecast. High pressure over the Gulf of
Mexico will interact with thermal low pressure over inland Mexico.
Model guidance suggests that Wind Advisory conditions will exist
within Cameron and Willacy Counties and portions of Hidalgo County
today, and as a result, an Advisory will be in effect for Cameron
and Willacy Counties and the southern half of Hidalgo County.
Winds should be slightly less intense on Friday, but successive
shifts will need to monitor the forthcoming guidance, as another
Wind Advisory for the same area is not entirely ruled out for that
time. Otherwise, dominant high pressure in the middle layers of
the atmosphere will produce well above normal temperatures and dry
weather for the BRO CWFA.
.LONG TERM (Friday Night through Wednesday): A more progressive
mid-level pattern unfolds through the long term as a series of
two 500 mb shortwave troughs advance across the south-central
plains. Southwesterly flow will primarily prevail aloft across
South Texas as the 500 mb ridge to the east flattens with the
passing shortwave energy. Mid-range model guidance continue
to indicate fair agreement regarding the first shortwave but
significant differences on the second upper level system.
Friday night will be warm with breezy winds early. These winds
will then decline overnight and into Saturday morning as a weak
cold front moves into the area. The front moves across the CWA
throughout the day. High temperatures are tricky as the front's
timing will determine on how warm areas will get. The GFS/NAM show
a slightly faster solution with highs in the upper 80s to lower
90s for most while the euro is slower, which allows for highs in
the mid to upper 90s to be possible. Elected to go with upper 80s
for the ranchlands and low to mid 90s for the valley. The best
mentionable chance for an isolated shower or thunderstorm along
the front is confined to portions of Kenedy county and the
northern coastal waters. However, we will keep monitoring the
capping inversion further to the south, if a stray cell tries to
form, as model soundings do indicate the overlap of moderate
instability and shear.
Still warm but slightly cooler temperatures will be expected
behind the front on Sunday. The frontal boundary then lifts
northward as a warm front from late Sunday into Monday. With
the front's close proximity and its northward push, expect
for rain showers and possibly isolated thunderstorms across
the region. Monday will otherwise return back to very warm
and breezy conditions as pressure gradient tightens with
developing low pressure over the southern plains. A slight
lull in rain chances will be possible late Monday before
rain and thunderstorm chances return to the forecast on
Tuesday as model guidance, despite timing differences,
indicate the arrival of the next cold front. Behind this
front, expect another slight cool down and drier air with
no rain.
.MARINE (Now through Friday): Buoy 42020 reported south-southeast
winds around 16 knots gusting to around 19 knots with seas
slightly under 3.5 feet with a period of 6 seconds at 150 CDT/650
UTC. The interaction between high pressure over the Gulf of Mexico
and low pressure over inland Mexico will create an enhanced
pressure gradient along the Lower Texas Coast during the period. A
Small Craft Advisory will be in effect for the Laguna Madre
today, with another Advisory likely to be needed on Friday.
Meanwhile, the Gulf of Mexico waters will experience Small Craft
Exercise Caution and/or Small Craft Advisory conditions tonight
and Friday.
Friday night through Monday Night: Moderate to breezy southeast
winds will continue through Friday night before diminishing on
Saturday with the arrival of a weak cold front. However,
conditions on Friday night will support small craft exercise
caution to marginal small craft advisory conditions. Behind the
front, expect moderate northeasterly winds and moderate seas.
The winds will return to out of the east then southeast Sunday
night as the front lifts north as a warm front. The pressure
gradient will strengthen into Monday afternoon, which will
result in breezy conditions on the bay. Small craft exercise
caution to marginal small craft advisory conditions may be
possible.
&&
.FIRE WEATHER...A relatively dry atmosphere, dry fuels, and
breezy to windy conditions are expected across Deep South Texas
and the Rio Grande Valley today and Friday. These factors will
combine with low relative humidity percentages to generate
conditions more favorable for wildfire activity within Zapata, Jim
Hogg, Brooks, Starr, and Hidalgo Counties today. Since Red Flag
Warning criteria will not be met, a Rangeland Fire Danger
Statement will be issued. An additional Statement may be needed
for Friday for the same area.
Additional fire weather concerns will also be expected on
Saturday following a weak cold front across the western and
central portions of Deep South Texas. The combination of dry
fuels, low RH values of between 15 and 35% and moderate to
breezy north to northwesterly 20 foot winds could result
in the issuance of a Rangeland Fire Danger Statement or
even potentially a Red Flag Warning.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 86 71 89 74 / 0 0 0 10
BROWNSVILLE 91 72 91 74 / 0 0 0 10
HARLINGEN 94 71 94 74 / 0 0 0 10
MCALLEN 95 73 98 74 / 0 0 0 0
RIO GRANDE CITY 101 71 102 74 / 0 0 0 0
SOUTH PADRE ISLAND 79 73 78 74 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from noon today to 6 PM CDT this evening for
TXZ253>257.
GM...Small Craft Advisory from noon today to 9 PM CDT this evening
for GMZ130-132-135.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation/Fire Weather...Tomaselli/66
Long Term/Upper Air/Fire Weather...Brady/62Hazardous weather outlook, Mar 25, 4:32 PM CDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 432 PM CDT Wed Mar 25 2020 TXZ248>257-351-353-262145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 432 PM CDT Wed Mar 25 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be an elevated risk of rip currents along area beaches Thursday through Saturday. There will be limited fire weather danger for areas along and west of Interstate highway 69 East Thursday, Friday and Saturday. A combination of stronger winds and low daytime relative humidity may allow for increase growth and spread of any fires that may be ignited. Wind advisories may be necessary for the Eastern Coastal counties Thursday and for the Mid and Lower Rio Grande Valleys Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-262145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 432 PM CDT Wed Mar 25 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories are possible along the Lower Texas Coast Thursday, Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:31 AM CDT | Small Craft Advisory | BRO | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.